Saint_Julian

492d

Does anyone else get this- I randomly like shudder or twitch so hard so I smack myself, like my left arm will just jerk and hit my chest or shoulder, or my head will jerk really hard to one side. I can feel it coming on, it’s like a weird chill and then JERK. So weird, didn’t know if it was related to my ADHD or what it would be and I haven’t had any results on Google. I feel like I used to it more, like I occasionally would spill a full cup from random jerks. It seems to happen more when I’m tired but not always so idk. I also believe I am autistic, if that helps at all? Idk 😅

advertisement

Top reply
    • Soskae

      490d

      According to some of my research in academic papers. (I can’t promise I understood them correctly because I do not have my doctorate) motor tics can accompany adhd. When I got diagnosed I started doing research into them because me and my neurologist thought I had seizures and or Tourette’s but my brain activity came back having very small seizure activity that would not explain it and I only got them when I was feeling and emotion strongly so Tourette’s was ruled out. My neurologist just kinda shrugged so I did more research on my own and in a few papers I read tic disorders were more comorbid with ADHD.

    • Skai

      492d

      I've also been trying to find an answer for this. I always believed mine were anxiety induced but as some of them got more violent and as my anxiety meds helped my general anxiety and not the tics, I wondered what is causing it. It is possible for adhd to cause tics but I also take adhd meds so at this point I'm quite confused and wondering if it might be tourettes for me personally. I went a bit off track but basically they could be caused by anything from anxiety, adhd, even possibly autism, and ofc tourettes.

      • Saint_Julian

        491d

        @Skai For a while I was convinced it was Tourette’s but I’ve found that I don’t do it consistently enough and I don’t really have any other things that make me think I do. I have wondered about anxiety as well. Maybe it’s adhd related but like provoked by anxiety?

    • potsprincess

      491d

      I get this too its really weird, I have no idea if its related to my adhd or any of my other problems. I also get tremors especially shaking legs idk if that one is from my medication or not I have to start paying attention to if it happens when I don't take it. And I have restless leg syndrome, I know thats not related to the medication.

      • Saint_Julian

        491d

        @potsprincess I used to like violently bounce my legs when sitting but thankfully that has stopped since taking Adderall. I don’t have restless leg syndrome as far as I know, but my 11 y/o sister (who also gets the random jerk/shivers like I do and who I suspect has adhd) does have restless leg I believe. Maybe it is all connected

    • Feathers

      491d

      It sounds like a med side effect, particularly similar to those of antipsychotics

      • Saint_Julian

        491d

        @Feathers I actually got them a lot worse when I was younger, way before I started taking meds for ADHD 😅

    • Siobhann

      491d

      “They're thought to be due to changes in the parts of the brain that control movement. They can run in families, and there's likely to be a genetic cause in many cases. They also often happen alongside other conditions, such as: attention deficit hyperactivity disorder (ADHD)” from www.NHS.uk

      • Saint_Julian

        491d

        @Siobhann Thanks! My 11 y/o sister also gets what she calls ‘shivers’ but they’re very similar to what I do. She hasn’t been diagnosed with ADHD but she’s suspiciously similar to me 🫢

    • Myrabelle

      491d

      Yea same I get this too, randomly I woukd also out of no where jerk, or my head by itself woukd move either to the left or right side and i feel it coming but cant really stop it that much..

    • Javen

      490d

      If you are on a lot of meds especially ones that are sending lots of dopamine to the brain that can cause tics. But its quite common on medication. I have tourettes and if it's one movement it would not count. But meds can commently cause that just cause its adding more energy to your brain in a way lol

    • ThickAndTired

      490d

      when I first start meds, my anxiety always hikes, and I notice I do a lot of those jerking movements. I attribute it to high anxiety and high energy that just needs to be expelled somehow so my body just jerks

    • Soskae

      490d

      According to some of my research in academic papers. (I can’t promise I understood them correctly because I do not have my doctorate) motor tics can accompany adhd. When I got diagnosed I started doing research into them because me and my neurologist thought I had seizures and or Tourette’s but my brain activity came back having very small seizure activity that would not explain it and I only got them when I was feeling and emotion strongly so Tourette’s was ruled out. My neurologist just kinda shrugged so I did more research on my own and in a few papers I read tic disorders were more comorbid with ADHD.

      • Soskae

        490d

        @Soskae I’ve given myself bruises, dropped things, made weird faces, hurt myself and kicked people completely without any control. It’s better when I’m not stressed or cold but I am getting medicated for it now.

☝ This content is generated by our users and it is not a substitute for professional medical advice. Please consult with your physician before making any medical decision

Thank you! Your submission has been received!
Oops! Something went wrong while submitting the form.

Want to chat or share? Download the Alike app now and get complete access to Alike.health's unique features.

Find people who are
experiencing a similar
medical reality

100% Free
100%
Free

Download Alike for the full experience

JOIN

View All

Bupropion

night sweats

paranoid

Valium

sertraline

palpitations

Anxiety (Including GAD)

Depression

palpitations

Depression

Valium

Bupropion